How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. David Your Own Question

Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 42855
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

my husband is currently undergoing chemo/radiotherapy for GBM.

Customer Question

my husband is currently undergoing chemo/radiotherapy for GBM. He was debulked in December and is now one month into his treatment. He is also on 2mg dexamethasone per day. He has suddenly started to have hallucintations and hearing people talking. I am very scared. Is this part of the drugs he is taking or has his tumour grown again. Please help.
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Thomas, MD replied 3 years ago.
Hello
It is possible from tumor and in some cases neurological effects of the drugs he is on.
Can you list those and I can help you further.
OK. If you have further questions or details, use reply to expert. Other wise please choose a 3, 4 or 5 rating [smiley face or accept], But, still come back if you need to…think of something later, etc. Bonuses are appreciated. Your satisfaction is my goal, along with the best information. Remember, answers do not substitute for a doctor’s visit.
For future questions ask for me I the title or request me at this link
http://www.justanswer.com/medical/expert-dr-thomas/
Expert:  Dr. David replied 3 years ago.
This is Dr. David

I am a cancer doctor

I am sorry for your husband's diagnosis

I have treated many patients with GBM with radiation and Temodar oral chemotherapy and dexamethasone steroids.

2mg of dexamethasone steroids is a low dose of steroids, however, this is probably the thing which is causing him hallucinations. steroids are known to cause steroid psychosis. chances are it is not the radiation therapy or the temodar chemotherapy which is causing this.

I would talk to his doctors about his hallucinations and if he could possibly stop the dexamethasone and see if he gets better. dexamethasone is used to decrease swelling in the brain (which can be from prior surgery and radiation). if he has no headaches and no nausea on 2mg of dex, that is a low dose, he might be able to stop it all together and continue on with the radiation and temodar chemotherapy without problems and hopefully his hallucinations will go away.

let me know if you have other questions.

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Family Physician

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
< Last | Next >
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.com/uploads/DO/DoctorRich/2012-9-12_72454_Doctorweb.64x64.jpg Dr. Natasha's Avatar

    Dr. Natasha

    Doctor

    Satisfied Customers:

    7887
    American Board Certified in Emergency Medicine, Ivy League trained
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    255
    Board certified with experience in primary care.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology
  • http://ww2.justanswer.com/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Board Certified Physician

    Satisfied Customers:

    12373
    20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.